side effects

drugs,face,pills,sad,photography,art-dbffb5defeebfdbe730e085f47694693_h

There seems to be this stigma that only weak people take medications for mental health (I was told this).

Well fuck you if you’re one of those that think so. Seriously. Because you know what you’re not considering? Side effects. And let me tell you this, side effects are most definitely NOT for the weak.

When it comes to finding the right cocktail there’s a lot of trial and error, what works for you and makes you happy can have the opposite effect on me and make me worse. It’s happened. I’ve been on medication where I cry about EVERYTHING. Can’t open a lid, I’ll cry, coffee is too hot, I’ll cry. It’s not nice. I had a friend that was put onto the wrong medication. I say had because he shot himself.

I’ve been on my cocktail for a while now but last year they added a new one to the mix, side effects came up and I decided to deal with them and put mental stability first over side effects. But I can’t deal with them anymore and I’ll tell you why… imagine yourself being constantly pregnant. Yes, pregnant. That’s been my side effects, abdominal sweeping, severe weight gain and get this, lactation. I’m thankful in the fact that none of this put my person off though I know for a fact he probably misses the old me as much as I do. I’ve tried diet and exercise and nothing helps. I put on 30kg’s over this past year and it’s making me feel sick about myself, I can’t bear to look at myself naked and when I do I want to take a razor to my thighs and belly. Even Fysh now wobbles and kisses my belly which is cute for him but obviously makes me feel even more disgusted.

So here’s the catch. Do I continue to put up with the side effects which are breaking down my self confidence on a daily basis just because it’s worked to stabilise me or do I discuss it with my psych and we go onto the next trial of medications which can mean mood swings and new unknown side effects.

Still think I’m weak?

12 thoughts on “side effects

  1. Weight gain was bit one for me if something for depression and anxiety makes you gain weight expect more depression and anxiety…. best of luck

  2. That’s insane! Can they not switch you to another medication that will help but without such extreme side effects?
    Gah honey, you worked so hard on your health last year and now this??? It sucks hair donkey balls! xxx

    1. I lost all the weight and got to the perfect place and maintained it so well. But since going on the meds I seem to just keep putting on. I’m officially at the highest ever, I weigh almost a hundred kg’s which is even worse cause I’m short. My feet hurt easily from the extra weight and I tire out quicker. I’ve tried banting and going back to vegan, nothing is working. I’ve always had body issues and this has aggravated it so much I’m getting sick. Phoning my psych and hoping he can see me next week so we can discuss it and swop. I’m willing to take on new side effects.

  3. Without sounding completely condescending and I know it’s so not what I am sure you want to hear, but {HUGS}and much strength and healing vibes to you. If medication were only for the weak or Lazy(Oh I heard that one too)then there would be no side effects and it would be plain-sailing for all, kinda like a joyride which it is not! I have been in the unfortunate position to have lost two people to suicide due to the “cocktail” being wrong over and over and that only ever happens when ever last bit of strength is depleted and they simply can no more.

  4. You are a strong woman my friend! That we all know. And I can not imagine that this can be good for your mental health in any way. They need to help you sort out meds, change, whatever. Has to be a way. Thinking of you

  5. I feel for you.

    It took a long time for me to find the right cocktail — well not me, I felt like an observer, it was my clever psychiatrist who managed to get all the right things together, at the right dosages and clear instructions on the right time to take things.

    I remember what I wreck I was before —- I am so afraid of those times coming back, that I have decided to remain on my medication and leave it unchanged.

    I do feel much more me and in control, but I am too afraid to even begin a discussion about cutting back on my medication.

    Fortunately I have few side effects …… now that it is all nicely balanced. I also spend a lot less time worrying, crying, creating paranoid and paralyzing situations in my head to stress about and grow more anxious.

    I do hope you find your RIGHT mix and you are able to climb out of this hole.

    xxx

  6. Really hope you find the right mix and find some healing. I know just from taking cortisone for pain which left me an insomniac and nauseous continually how debilitating side effects can be. All the best and keep fighting.

Comments are closed.